Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 299, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 2005, 4:14 PM CDT for Muskogee County, Oklahoma. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 5, 2005, 4:30 PM CDT
- In force
- 16 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 62 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 052114 SVRTSA OKC101-052145- /O.NEW.KTSA.SV.W.0299.050805T2114Z-050805T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 414 PM CDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 445 PM CDT * AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF PUMPKIN CENTER...MOVING SOUTHWEST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT GIBSON... BRAGGS...MUSKOGEE AND KEEFETON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3572 9503 3586 9516 3570 9551 3549 9531 $$
1 follow-up statement
000 WWUS54 KTSA 052130 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 429 PM CDT FRI AUG 5 2005 OKC101-052139- /O.CAN.KTSA.SV.W.0299.000000T0000Z-050805T2145Z/ MUSKOGEE OK- 429 PM CDT FRI AUG 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MUSKOGEE COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH STORMS ACROSS MUSKOGEE COUNTY. LAT...LON 3572 9503 3586 9516 3570 9551 3549 9531 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:43 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 5, 3:43 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 343 PM CDT FRI AUG 5 2005 .DISCUSSION... STRONG THUNDERSTORMS HAVE FIRED UP ALONG FRONTAL BOUNDARY EXTENDING FROM NORTHWEST ARKANSAS INTO SOUTH CENTRAL OKLAHOMA...A FEW OF WHICH HAVE PULSED BRIEFLY TO SEVERE LIMITS. INDIVIDUAL CELLS NOT MOVING MUCH AT ALL AS THERE IS VIRTUALLY NO FLOW ALOFT RIGHT UNDER THE UPPER RIDGE. SHOULD CONTINUE TO SEE ADDITIONAL DEVELOPMENT ALONG OUTFLOW BOUNDARIES THROUGH THE EARLY EVENING. NORTH OF THE FRONT...CHANCES MUCH LESS ALTHOUGH CONVECTIVE TEMPS ARE ABOUT TO BE REACHED. FIRST PERIOD POPS WILL PROBABLY NEED SOME LAST MINUTE ADJUSTMENTS PRIOR TO ISSUANCE TIME...BUT GENERALLY CHANCE SOUTH OF FYV-MLC AND SLIGHT CHANCE NORTH. WHATEVER IS LEFT OF THE FRONTAL BOUNDARY WILL BE AROUND FOR A COUPLE OF DAYS AND LOW LEVEL MOISTURE WILL NOT BE GOING ANYWHERE...ESPECIALLY SOUTH AND EAST SECTIONS. SCATTERED AFTERNOON AND EARLY EVENING CONVECTION SHOULD DEVELOP BOTH DAYS THIS WEEKEND...LESSER CHANCES ON SUNDAY AS FRONT ABOUT COMPLETELY WASHED OUT BY THEN. ISOLATED STORMS REMAIN POSSIBLE IN THE AFTERNOONS MUCH OF THE UPCOMING WEEK...WITH CHANCES BECOMING MINIMAL BY LATER IN THE WEEK. GFS CONTINUES TO SHOW A SUBTROPICAL WAVE MOVING NEAR THE ARKLATEX EARLY NEXT WEEK...WHILE ECMWF REMAINS WEAKER WITH THIS FEATURE. HAVE ADDED SLIGHT CHANCE POPS TO MONDAY FOR NOW...REALLY THE HIGH TERRAIN AREAS MAY SEE ISOLATED STORMS EACH DAY THROUGH ABOUT THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 92 72 94 / 20 20 10 20 FSM 69 93 71 93 / 40 50 20 30 MLC 70 96 71 94 / 40 40 20 20 BVO 65 91 66 94 / 10 20 10 20 FYV 64 86 66 89 / 40 50 20 30 BYV 65 84 67 88 / 40 50 20 30 MKO 67 90 70 94 / 30 40 20 20 MIO 65 90 69 91 / 20 20 10 20 F10 68 91 70 95 / 30 40 10 20 HHW 72 98 72 95 / 40 40 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 4 LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 5, 12:14 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1214 PM CDT FRI AUG 5 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1128 AM CDT FRI AUG 5 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY AFTERNOON. DISCUSSION... A COLD FRONT HAS BECOME NEARLY STATIONARY ALONG A FORT SMITH TO MCALESTER LINE AND IS SLOWLY DRIFTING SOUTHWARD. MOISTURE REMAINS PLENTIFUL ACROSS THE AREA WITH BEST INSTABILITY ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS WILL AGAIN TRIGGER AS TEMPERATURES WARM THIS AFTERNOON. THUNDERSTORMS WILL NOT BE AS NUMEROUS AS THURSDAY. MAIN THREAT WILL BE FROM OUTFLOW WINDS AS THE PULSE TYPE THUNDERSTORMS DISSIPATE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...DANGEROUS HEAT INDEX POTENTIAL. THURSDAY...DANGEROUS HEAT INDEX POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM POTENTIAL CONTINUES THROUGH THE WEEKEND BUT UPPER LEVEL SUPPORT IS VERY WEAK AND NO WIDESPREAD OR ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 5, 3:20 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT FRI AUG 5 2005
OKZ068-052045-
CHEROKEE OK-
320 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 320 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF ELDON...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH...COOKSON AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Aug 5, 3:24 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT FRI AUG 5 2005
OKZ076-052100-
LE FLORE OK-
324 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 324 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF WISTER...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...POTEAU...SUMMERFIELD...FANSHAWE...
HOWE...WISTER...SHADY POINT AND CAMERON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Aug 5, 3:33 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT FRI AUG 5 2005
OKZ073-052100-
PITTSBURG OK-
333 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 333 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF BLANCO...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...BLANCO
AND SAVANNA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 5, 3:37 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT FRI AUG 5 2005
OKZ070-071-052100-
MCINTOSH OK-MUSKOGEE OK-
337 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 337 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF WARNER...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...KEEFETON...CHECOTAH...ONAPA...
RENTIESVILLE...WARNER AND OKTAHA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 5, 4:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT FRI AUG 5 2005
ARZ001-OKZ063-069-052145-
ADAIR OK-BENTON AR-DELAWARE OK-
408 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON
IN NORTHEAST OKLAHOMA
DELAWARE AND ADAIR
AT 408 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILOAM SPRINGS...MOVING SOUTHWEST AT 5 MPH.
PORTIONS OF BENTON...DELAWARE AND ADAIR COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 445 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Aug 5, 4:10 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT FRI AUG 5 2005
OKZ070-052145-
MUSKOGEE OK-
410 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 410 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF PUMPKIN CENTER...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...
KEEFETON...MUSKOGEE...SUMMIT...BRAGGS AND FORT GIBSON.
A LARGE PORTION OF MUSKOGEE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 445 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 24 min |
| Aug 5, 2:31 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 29 min |
| Aug 5, 2:53 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 16 min |
| Aug 5, 6:38 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.